Sufficient Conditions for Minimality of a Nonlinear Realization via Controllability and Observability Functions

Jacquelien M.A. Scherpen, W. Steven Gray

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademicpeer-review

1 Citation (Scopus)
215 Downloads (Pure)

Abstract

In this paper we develop a set of sufficient conditions in terms of controllability and observability functions under which a given state space realization of a formal power series is minimal. Specifically, it will be shown that positivity of these functions, plus a few technical conditions, implies minimality. In doing so, connections are established between Hamilton-Jacobi type optimal control theory and the well known necessary and sufficient conditions for minimality in terms of Kalman type rank conditions on the accessibility and observability distributions.
Original languageEnglish
Title of host publicationProceedings of the 1998 American Control Conference
PublisherUniversity of Groningen, Research Institute of Technology and Management
Pages3349-3353
Number of pages5
Volume6
ISBN (Print)0780345304
Publication statusPublished - 1998
Event1998 American Control Conference, Philadelphia, Pennsylvania, USA -
Duration: 24-Jun-199826-Jun-1998

Conference

Conference1998 American Control Conference, Philadelphia, Pennsylvania, USA
Period24/06/199826/06/1998

Cite this